MAUDE Adverse Event Report: ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number ARTY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: please provide the patient's demographic information including weight, bmi at the time of index procedure.Were any concomitant procedures performed? what was the initial approach for the index surgical procedure? were there any intra-operative complications? other relevant patient history/concomitant medications? please provide the mesh exposure site/location, symptoms and diagnostic confirmation.Were any deficiencies or anomalies noted with mesh device? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? please describe any medical intervention performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a da vinci sacrocolpopexy procedure on (b)(6) 2020 and mesh was implanted.On (b)(6) 2021, at 3 months, there was control, but 0.5 x 0.5 cm mesh erosion in vag top and a few millimeters of mesh was cut off.On (b)(6) 2022, at the 1-year follow-up, there were no prolapse annoyances, but unchanged mesh exposure, which was cut a little.On (b)(6) 2023, at the 2-year check, there was unchanged mesh exposure.On (b)(6) 2024, at the 3-year check, prolapse when toilet visit was noted and anterior wall plastic surgery was planned.On (b)(6) 2024, the patient underwent anterior colporaphy and removal of foreign bodies in the vagina.The mesh was exposed and removed.On (b)(6) 2024, finding of actiomyces in synthetic mesh.No further information is available.

Brand Name
ARTISYN Y-SHAPED MESH
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19939703
Report Number2210968-2024-08210
Device Sequence Number17365996
Product Code OTO
UDI-Device Identifier10705031218475
UDI-Public(01)10705031218475(11)191015(17)210930(10)PLBCPXC0
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K113205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberARTY
Device Lot NumberPLBCPXC0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale